Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 1, NWS North Platte, NE

January 9, 200926 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Jan 9, 2009, 2:34 AM MST for 26 counties in Nebraska. It took effect at Jan 9, 2009, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2009, 2:34 AM MST (09:34 UTC)
In effect from
Jan 9, 2009, 8:00 AM MST
Expired
Jan 9, 2009, 4:53 PM MST
In force
9 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3035 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 090934
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CST FRI JAN 9 2009

...STRONG NORTH WINDS TO OCCUR TODAY ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA...

.STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
OCCUR BEHIND A STRONG COLD FRONT MOVING ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. THE WINDS WILL BEGIN TO DIMINISH LATE THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION.


NEZ004>010-022>029-035>038-056>059-069>071-094-092200-
/O.NEW.KLBF.WI.Y.0001.090109T1500Z-090110T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
334 AM CST FRI JAN 9 2009 /234 AM MST FRI JAN 9 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL
OCCUR BEHIND A STRONG COLD FRONT MOVING ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. THE WINDS WILL BEGIN TO DIMINISH LATE THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAR
2 follow-up statements
000 
WWUS73 KLBF 092108
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CST FRI JAN 9 2009


NEZ004>010-022>029-035>038-056>059-069>071-094-100000-
/O.CON.KLBF.WI.Y.0001.000000T0000Z-090110T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
308 PM CST FRI JAN 9 2009 /208 PM MST FRI JAN 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL
DIMINISH TO 20 TO 30 MPH BY EARLY EVENING AS HIGH PRESSURE BUILDS
INTO THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SPRINGER
000 
WWUS73 KLBF 092353
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CST FRI JAN 9 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-100100-
/O.CAN.KLBF.WI.Y.0001.000000T0000Z-090110T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
553 PM CST FRI JAN 9 2009 /453 PM MST FRI JAN 9 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

NORTH WINDS WILL CONTINUE TO DIMINISH BELOW 30 MPH THIS EVENING.

$$
CDC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:31 AM MST, 3 minutes earlier.

Area forecast discussion, Jan 9, 2:31 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 AM CST FRI JAN 9 2009

.DISCUSSION...
TODAY...ARCTIC COLD FRONT TO BLAST THROUGH THIS MORNING...WITH WIND
AND PRECIPITATION CHANCES THE MAIN CONCERNS. AFTER IN HOUSE
DISCUSSION AND COLLABORATION WITH SURROUNDING OFFICES...HAVE DECIDED
TO GO AHEAD AND ISSUE A WIND ADVISORY. THIS WILL BE A LOW END
ADVISORY...WITH SUSTAINED WINDS RIGHT AROUND 30 MPH WITH SOME GUSTS
TO NEAR 45 MPH. GUIDANCE IS GENERALLY JUST A TAD BELOW ADVISORY
THRESHOLD...BUT ALL MODELS INDICATING STRONG CAA...AND 06Z NAM
SHOWING THREE HOUR PRESSURE RISES OF ABOUT 6 MB THIS MORNING. NAM
ALSO INDICATING 850 MB WINDS INCREASING TO NEAR 55 KTS THROUGH
CENTRAL NEBRASKA. NAM BUFFER SOUNDINGS ALSO SIGNAL THE POTENTIAL FOR
ADVISORY...SO WILL ISSUE...AND HAVE WIND ADVISORY GO INTO EFFECT AT
15Z AND EXPIRE AT 00Z FOR THE ENTIRE AREA. NEXT CONCERN WILL BE
PRECIPITATION. GOOD FRONTOGENESIS INDICATED BY THE MODELS RIGHT
BEHIND THE FRONT. GFS ALSO HAS AREA IN FAVORABLE RIGHT REAR QUAD OF
JET...SO HAVE BUMPED POPS UP SOME...AND HAVE A MIX OF RAIN AND SNOW
THIS MORNING AND ALL SNOW BY THIS AFTERNOON. AMOUNTS WILL BE
LIGHT...BUT A FEW HUNDREDTHS OF AN INCH LIQUID WITH ONE HALF TO ONE
INCH OF SNOW POSSIBLE GENERALLY ALONG AND EAST OF HWY 83. HIGHS
WILL BE REACHED THIS MORNING WITH FALLING TEMPS IN THE
AFTERNOON...AND WILL BE WORDED AS SUCH IN THE FORECAST. SKIES SHOULD
CLEAR OUT SOME TONIGHT...WITH LOWS FROM NEAR 8 ABOVE NORTHEAST TO 15
DEGREES OR SO SOUTHWEST. SATURDAY AND SUNDAY CONTINUE TO LOOK DRY
AND FAIRLY MILD. HIGHS WILL RANGE FROM THE 30S IN THE NORTHEAST...TO
THE 40S SOUTHWEST. MONDAY WE/LL SEE A COOL DOWN AS A COLD FRONT
SLIPS SOUTH THROUGH THE AREA. COULD SEE SOME LIGHT SNOW ACROSS THE
NORTH WITH THE FRONTAL PASSAGE. LOOKS LIKE A WARM UP ON TUESDAY
AHEAD OF A STRONG ARCTIC FRONT...AND SOME PRETTY COLD AIR /-22C AT
925 MB/ IN THE NORTHEAST FOR WEDNESDAY. SOUTHWEST ALSO WILL BE WELL
BELOW FREEZING IF MODELS VERIFY.
&&

.AVIATION...
SFC LOW PRESSURE NOW CENTERED OVER CNTRL AND SRN SANDHILLS.
PREVAILING WRLY FLOW ACROSS NWRN FA. COLD FRONT DRAPED FROM BLACK
HILLS WEST TO BTWN CASPER AND GILLETTE WYOMING. ADVANCING UPPER
TROUGH AND H3 JET TO PROVIDE A PERIOD OF SCT RAIN/SNOW SHOWERS PRIOR
TO 18Z FOR KVTN AND KLBF WITH SCT SNOW SHOWERS DURING AFTN. WIND TO
INCREASE TO 30 MPH SUSTAINED FROM 18Z THROUGH 22Z THEN QUICKLY
DIMINISH THROUGH 00Z. MVFR CIGS PREVAILING BKN025 FROM 16Z TIL 00Z
KVTN AND ONLY SCT025 FOR KLBF FROM 17Z TIL 00Z. KLBF MAY ACTUALLY
HAVE SIMILAR MVFR CIGS ALONG WITH VSBY 3-5SM FROM 15-19Z AND AM
LEANING TOWARD INCLUSION IN 12Z TAF. GUST POTENTIAL PER BUFKIT
SOUNDINGS INDICATE 40 KTS AT 825 MB SUGGESTIVE OF GUST TO 45 MPH
PSBL. AFT 00Z...MID AND HIGH CLOUDS WILL CLEAR EARLY WITH SATURATION
NEAR H850 MB LIKELY MORE ATTRIBUTED TO CAA. WILL LEAN TOWARD GOING
OVC035 DURING THE EVENING AND AVOID MVFR CIGS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT FROM 15Z
TO 00Z FOR ALL ZONES.

.DISCUSSION...TAYLOR
.AVIATION...ROBERG
Hazardous weather outlook, Jan 8, 2:47 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CST THU JAN 8 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-092200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CST THU JAN 8 2009 /247 PM MST THU JAN 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A CANADIAN COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA FRIDAY MORNING AND EARLY AFTERNOON...BRINGING AN
INCREASE TO THE NORTHERLY WINDS. A WIND ADVISORY MAY BE NEEDED
DURING THIS TIME AS COLD AIR SPILLS SOUTHWARD CREATING POSSIBLE
WIND GUSTS OVER 45 MPH.

A STRONG ARCTIC FRONT WILL DIVE INTO THE CENTRAL PLAINS ON
TUESDAY NIGHT...BRINGING EXTREMELY COLD AIR INTO WESTERN AND NORTH
CENTRAL NEBRASKA FOR THE END OF NEXT WEEK. EXACT TEMPERATURES FOR
NEXT WEDNESDAY AND THURSDAY WILL BE DIFFICULT TO FORECAST THIS FAR
OUT...BUT SHOULD END UP WELL BELOW NORMAL. MID JANUARY AFTERNOON
HIGHS SHOULD REACH INTO THE LOW TO MID 30S...WITH LOWS IN THE
SINGLE DIGITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.